Alert archive / Nebraska / High Wind Warnings in 2007

High Wind Warning 10, NWS Cheyenne, WY

June 6, 2007Crook County, Weston County, Wyoming; 7 counties in Nebraska

NWS Cheyenne, WY issued this high wind warning at Jun 6, 2007, 2:59 PM MDT for Crook County, Weston County, Wyoming; 7 counties in Nebraska. It took effect at Jun 6, 2007, 8:11 PM MDT. It was in force for 19 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 6, 2007, 2:59 PM MDT (20:59 UTC)
In effect from
Jun 6, 2007, 8:11 PM MDT
Expired
Jun 7, 2007, 3:18 PM MDT
In force
19 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY

The radar

The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 7:33 AM MDTNON-TSTM WND GST 65Kimball, NEWIND SPEEDS AT 27043G65
Jun 7, 7:53 AM MDTNON-TSTM WND GST 56Sidney, NEWIND 27044G56 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1559 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
2235 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 062059
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT WED JUN 6 2007

WYZ059-060-062200-
/O.CAN.KCYS.HW.A.0008.070607T1200Z-070608T0000Z/
CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK
259 PM MDT WED JUN 6 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH STRONG WINDS ARE STILL ANTICIPATED ACROSS CONVERSE AND
NIOBRARA COUNTIES ON THURSDAY...IT NOW APPEARS WINDS WILL REMAIN
BELOW CRITERIA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55
MPH WILL STILL BE POSSIBLE ACROSS THESE AREAS ON THURSDAY.

$$

WYZ064-066-067-069-070500-
/O.UPG.KCYS.HW.A.0008.070607T0600Z-070608T0000Z/
/O.NEW.KCYS.HW.W.0010.070607T0600Z-070608T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
259 PM MDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS WILL DEVELOP LATE TONIGHT AS A STRONG PRESSURE
GRADIENT SHIFTS INTO THE REGION. THE HIGH WINDS WILL PERSIST
THROUGH THURSDAY. WEST OR NORTHWEST WINDS OF 35 TO 45 MPH WITH
GUSTS TO 65 MPH ARE LIKELY ACROSS LOWER ELEVATIONS.
ADDITIONALLY...WIND GUSTS OF UP TO 75 MPH CAN BE EXPECTED IN
MOUNTAIN LOCATIONS.

MOTORISTS PLANNING TRAVEL ACROSS SOUTHEAST WYOMING ARE URGED TO
USE CAUTION. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE
TO THESE STRONG WINDS LATE TONIGHT AND TOMORROW.

$$

NEZ001>003-019>021-054-055-WYZ068-070-070500-
/O.UPG.KCYS.HW.A.0008.070607T1200Z-070608T0000Z/
/O.NEW.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS
259 PM MDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS WILL DEVELOP ON THURSDAY AS A STRONG PRESSURE
GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE NEBRASKA
PANHANDLE.

MOTORISTS PLANNING TRAVEL ACROSS THE NEBRASKA PANHANDLE ARE URGED
TO USE CAUTION TOMORROW. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY
SUSCEPTIBLE TO THESE STRONG WINDS DURING THE DAY TOMORROW.

$$

HAHN
4 follow-up statements
000 
WWUS75 KCYS 070211
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MDT WED JUN 6 2007

WYZ059-060-071100-
/O.EXA.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/
CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK
811 PM MDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. 

STRONG WINDS WILL DEVELOP ON THURSDAY AS A STRONG PRESSURE
GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS EAST CENTRAL
WYOMING.

MOTORISTS PLANNING TRAVEL ACROSS EAST CENTRAL WYOMING ARE URGED
TO USE CAUTION TOMORROW. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY
SUSCEPTIBLE TO THESE STRONG WINDS DURING THE DAY TOMORROW.

$$

WYZ064-066-067-069-071100-
/O.EXT.KCYS.HW.W.0010.070607T0211Z-070608T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
811 PM MDT WED JUN 6 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THURSDAY. 

STRONG WINDS HAVE DEVELOPED THIS EVENING AS A STRONG PRESSURE
GRADIENT SHIFTS INTO THE REGION. THE HIGH WINDS WILL PERSIST
THROUGH THURSDAY. WEST OR NORTHWEST WINDS OF 35 TO 45 MPH WITH
GUSTS TO 65 MPH ARE LIKELY ACROSS LOWER ELEVATIONS.
ADDITIONALLY...WIND GUSTS OF UP TO 75 MPH CAN BE EXPECTED IN
MOUNTAIN LOCATIONS.

MOTORISTS PLANNING TRAVEL ACROSS SOUTHEAST WYOMING ARE URGED TO
USE CAUTION. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE
TO THESE STRONG WINDS LATE TONIGHT AND TOMORROW.

$$

NEZ001>003-019>021-054-055-WYZ068-070-071100-
/O.CON.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS
811 PM MDT WED JUN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
THURSDAY. 

STRONG WINDS WILL DEVELOP ON THURSDAY AS A STRONG PRESSURE
GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE NEBRASKA
PANHANDLE.

MOTORISTS PLANNING TRAVEL ACROSS THE NEBRASKA PANHANDLE ARE URGED
TO USE CAUTION TOMORROW. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY
SUSCEPTIBLE TO THESE STRONG WINDS DURING THE DAY TOMORROW.

$$

JR
000 
WWUS75 KCYS 071015
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
415 AM MDT THU JUN 7 2007

NEZ001>003-019>021-054-055-WYZ059-060-068-070-072130-
/O.CON.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...TORRINGTON...
PINE BLUFFS
415 AM MDT THU JUN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

STRONG WINDS WILL BLOW TODAY ACROSS MUCH OF THE AREA AS STRONG 
PRESSURE GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 
30 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH WILL OCCUR.  THE WINDS WILL 
DECREASE SOME BY LATE THIS AFTERNOON.

MOTORISTS PLANNING TRAVEL SHOULD USE CAUTION...ESPECIALLY IF DRIVING 
LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

WYZ064-066-067-069-072130-
/O.CON.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
415 AM MDT THU JUN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

STRONG WINDS WILL CONTINUE TO BLOW TODAY AS A STRONG PRESSURE 
GRADIENT LINGERS OVER THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 
45 MPH WITH GUSTS OF 60 TO 65 MPH ARE LIKELY ACROSS LOWER 
ELEVATIONS. WIND GUSTS OF UP TO 75 MPH CAN BE EXPECTED IN SOME 
MOUNTAIN LOCATIONS...AS WELL AS BETWEEN WHEATLAND AND CHUGWATER.
THE WINDS WILL DECREASE SOME BY LATE THIS AFTERNOON.

MOTORISTS PLANNING TRAVEL SHOULD USE CAUTION...ESPECIALLY IF DRIVING 
LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KCYS 071502
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
902 AM MDT THU JUN 7 2007

NEZ001>003-019>021-054-055-WYZ059-060-068-070-072315-
/O.CON.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...TORRINGTON...
PINE BLUFFS
902 AM MDT THU JUN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

VERY STRONG WINDS WILL CONTINUE TODAY AS STRONG PRESSURE GRADIENT
SHIFTS THROUGH THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS OF 50 TO 60 MPH WILL CONTINUE TO OCCUR. WINDS WILL
SLOWLY SUBSIDE BY LATE THIS AFTERNOON.

MOTORISTS PLANNING TRAVEL SHOULD USE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

WYZ064-066-067-069-072315-
/O.CON.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
902 AM MDT THU JUN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

VERY STRONG WINDS WILL CONTINUE TODAY AS A STRONG PRESSURE GRADIENT
SHIFTS THROUGH THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 45 MPH WITH
GUSTS OF 60 TO 65 MPH WILL CONTINUE TO OCCUR ACROSS LOWER ELEVATIONS.
LOCAL WIND GUSTS OF UP TO 85 MPH CAN IN SOME MOUNTAIN AND FOOTHILL
LOCATIONS...AS WELL AS BETWEEN WHEATLAND AND CHUGWATER. THE WINDS
WILL DECREASE SOME BY LATE THIS AFTERNOON.

MOTORISTS PLANNING TRAVEL SHOULD USE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

HAHN
000 
WWUS75 KCYS 072118
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT THU JUN 7 2007

...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.A STRONG SURFACE HIGH PRESSURE WILL SETTLE INTO SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE OVERNIGHT. AS A
RESULT...OVERNIGHT LOWS WILL PLUMMET AS SKIES CLEAR AND WINDS
BECOME LIGHT AND VARIABLE.

NEZ001>003-019>021-054-055-WYZ059-060-067>070-080600-
/O.CAN.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/
/O.NEW.KCYS.FR.Y.0001.070608T0600Z-070608T1400Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...WHEATLAND...
GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
318 PM MDT THU JUN 7 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

ALTHOUGH NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE THROUGH 6 PM MDT...THE THREAT OF DAMAGING HIGH WINDS
HAS COME TO AN END. THEREFORE...THE HIGH WIND WARNING HAS BEEN
CANCELLED.

OVERNIGHT TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MID 30S ACROSS
THE LOWER ELEVATIONS EAST OF THE LARAMIE RANGE AND THE NEBRASKA
PANHANDLE. MOST AREAS WILL EXPERIENCE SOME FROST OVERNIGHT. A FEW
LOCALIZED AREAS...HOWEVER...MAY EXPERIENCE TEMPERATURES
APPROACHING THE FREEZING MARK.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WYZ064-066-072230-
/O.CAN.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK
318 PM MDT THU JUN 7 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

ALTHOUGH NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH 6 PM MDT...THE THREAT OF DAMAGING HIGH WINDS HAS COME
TO AN END. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

WYZ061-062-065-080600-
/O.NEW.KCYS.FZ.W.0001.070608T0600Z-070608T1400Z/
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
LARAMIE
318 PM MDT THU JUN 7 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
FRIDAY. 

OVERNIGHT TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 20S
ACROSS THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTY. MOST
AREAS WILL EXPERIENCE AT LEAST A LIGHT FREEZE OVERNIGHT. A FEW
LOCALIZED AREAS MAY EXPERIENCE A HARD FREEZE THAT WILL AFFECT
SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

HAHN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 6, 2:23 PM MDT, 36 minutes earlier.

Area forecast discussion, Jun 6, 2:23 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT WED JUN 6 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY...
AN ACTIVE PATTERN SHAPING UP FOR THE NEXT 24 HOURS FOR MUCH OF THE
NORTHERN ROCKIES AND ADJACENT HIGH PLAINS LOCATION. AN UNSEASONABLY
DEEP...550DM...UPPER TROUGH CONTINUES TO ROLL THROUGH THE
INTERMOUNTAIN WEST. SATELLITE IMAGERY PLACES THE UPPER CIRCULATION
OVER WRN WYOMING ATTM...WITH STRONG DIFFLUENT FLOW ALOFT IN PLACE
ACROSS NRN/NERN WYOMING. ALSO...A STRONG SHORTWAVE WAS ROTATING
THROUGH THE BASE OF THE TROUGH. AT THE SFC...THE ASSOCIATED 982 LOW
PRESSURE CENTER WILL CONTINUE TO SLIDE INTO SD THIS AFTERNOON AND
THIS EVENING. STRONG BOUNDARY LAYER MIXING AND DRYING IS OCCURRING
ACROSS WRN/SRN AND CNTRL PORTIONS OF THE CWA...BEHIND THE DEPARTING
EJECTING SFC LOW. THE FIRST AREA OF CONCERN CENTERS AROUND NERN
ZONES WHERE TOR WATCH 352 IS CURRENTLY IN AFFECT. A RACE AGAINST
TIME AS THE 40 DEGREE ISODROSOTHERM CONTINUES TO SLIDE NORTHEAST OF
THE AREA. 18Z SOUNDINGS FROM KLBF AND KUNR INDICATE A MUCH LARGER
CAP THAN MODELS HAD INITIALLY PROGD WITH AROUND 300 J/KG OF CIN AT
18Z. THIS SEEMS TO BE THE PRIMARY LIMITING FACTOR THUS FAR. EXPECT
THE OVERALL SEVERE THREAT TO CONTINUE ACROSS NERN ZONES FOR THE NEXT
FEW HOURS. HOWEVER...WILL PROBABLY NEED TO CLEAR CONVERSE AND
NIOBRARA COUNTIES FROM THE WATCH WITHIN THE HOUR. A BRIEF AREA OF
STRONG WINDS OCCURRED IN VICINITY OF THE PACIFIC FRONT EARLIER THIS
AFTERNOON. HOWEVER...THE AREA OF HIGH WIND WAS VERY SHORT
LIVED...GENERALLY LESS THAN A HALF AN HOUR. IN ITS WAKE...WINDS WILL
WEAKEN A BIT EXCEPT IN VICINITY OF SHOWERS AND THUNDERSHOWERS LATE
THIS AFTERNOON AND THIS EVENING. THE NEXT AREA OF CONCERN IN THE
SHORT TERM REVOLVES AROUND STRENGTHENING WINDS ONCE AGAIN LATE
TONIGHT AND TOMORROW. AS THE AFOREMENTIONED SFC LOW ROLLS OUT ONTO
THE PLAINS...THE SFC PRESSURE GRADIENT BECOMES EXTREMELY TIGHT
TONIGHT OVERNIGHT...WITH AROUND 18 MB MSLP DIFFERENCES AT THE
SURFACE. ALSO...THE KCAG TO KCPR 850MB HEIGHT DIFFERENCE OF 103 DM
AT 12Z TOMORROW. AS A RESULT...HAVE UPGRADED THE HIGH WIND WATCH TO
A WARNING FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE. HAVE
EXCLUDED CONVERSE AND NIOBRARA COUNTIES FROM THE WARNING FOR
NOW...AS THE GRADIENT APPEARS WEAKER IN THESE AREAS. WINDS WILL
SUBSIDE QUICKLY LATE TOMORROW AFTERNOON. WRLY FLOW WILL WORK IN
BEHIND THE DEPARTING SHORTWAVE FOR TOMORROW NIGHT AND FRIDAY.
TEMPERATURES WILL BE VERY COOL TOMORROW WITH UPPER 50S AND LOW 60S
ACROSS WYOMING. UPPER 60S WILL BE COMMON ACROSS THE NEBRASKA
PANHANDLE. TEMPERATURES WILL MODERATE 7 TO 10 DEGREES ON FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH THROUGH WEDNESDAY...
GFS...ECMWF AND UKMET ALL IN GOOD AGREEMENT WITH SYNOPTIC PATTERN
THROUGH THE MIDDLE OF NEXT WEEK. ZONAL FLOW OVER THE WEEKEND WILL
BACK TO SOUTHWEST WINDS ALOFT FOR THE EARLY PART OF NEXT WEEK AS A
TROUGH DIGS INTO THE WESTERN STATES. NO SIGNIFICANT WEATHER SYSTEMS
ARE EXPECTED AT THIS TIME AND LITTLE IN THE WAY OF MOISTURE...SO
WILL GO WITH DRY GRIDS OVERALL BAR THE ISOLATED AFTERNOON OR EVENING
SHOWER OR THUNDERSTORM.

&&

.AVIATION...
LOCALIZED MVFR CIGS IN SHRAS/TSRAS ANTICIPATED IN AREAS NORTHEAST OF
SIDNEY TO SCOTTSBLUFF TO DOUGLAS LINE. OTHERWISE SOUTHWEST TO WEST
WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH EXPECTED THROUGH
MIDNIGHT. WINDS WILL BECOME STRONGER LATE TONIGHT AND TOMORROW WITH
GUSTS TO 75 MPH IN THE MOUNTAINS AND 65 MPH ON THE PLAINS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
     WYZ064-WYZ066-WYZ067-WYZ069.
     HIGH WIND WARNING FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR
     WYZ068-WYZ070.
NE...HIGH WIND WARNING FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR
     NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM....EISE
Hazardous weather outlook, Jun 6, 12:57 PM MDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1257 PM MDT WED JUN 6 2007

NEZ001>003-019>021-054-055-WYZ059>070-071900-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1257 PM MDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLE
TORNADOES ARE EXPECTED THIS AFTERNOON ACROSS CONVERSE AND NIOBRARA
COUNTIES IN SOUTHEAST WYOMING.

WEST TO SOUTHWEST WINDS GUSTING TO 70 MPH MAY BE EXPECTED ACROSS
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AS A
COLD FRONT PUSHES EAST THROUGH THE REGION. WINDS WILL DIMINISH
THIS EVENING BEFORE PICKING UP AGAIN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST OR NORTHWEST WINDS TO 70 MPH ARE LIKELY ACROSS SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF LARGE HAIL...STRONG WINDS OR TORNADOES ARE NEEDED FROM
NIOBRARA OR CONVERSE COUNTIES THIS AFTERNOON.

WIND REPORTS ARE NEEDED THIS AFTERNOON AND AGAIN LATER TONIGHT
AND THURSDAY ACROSS ALL OF SOUTHEAST WYOMING AND THE NEBRASKA
PANHANDLE.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE AT 1-800-269-6220.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

EISE

In the hours before

Special weather statement, Jun 6, 11:46 AM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT WED JUN 6 2007

NEZ001>003-019>021-054-055-WYZ059>070-062000-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
1146 AM MDT WED JUN 6 2007

...A PERIOD OF STRONG WINDS LIKELY THIS AFTERNOON...

AN AREA OF STRONG WINDS WITH THE PASSAGE OF A COLD FRONT
WILL OCCUR ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE
THIS AFTERNOON. MOST AREAS WILL EXPERIENCE WINDS OF 25 TO 35 MPH
WITH GUSTS OF 45 TO 55 MPH. HOWEVER...A FEW LOCALIZED
AREAS...PARTICULARLY IN THE BORDEAUX VICINITY BETWEEN CHUGWATER
AND WHEATLAND MAY RECEIVE GUSTS UPWARDS OF 60 MPH. WINDS WILL
SUBSIDE SLIGHTLY BEHIND THE COLD FRONT LATER THIS
AFTERNOON...BEFORE STRENGTHENING ONCE AGAIN LATER TONIGHT AND
TOMORROW. SEMIS CARRYING EMPTY LOADS ARE URGED TO USE
CAUTION...ESPECIALLY ALONG INTERSTATE 25 BETWEEN CHEYENNE AND
GLENDO EARLY THIS AFTERNOON THROUGH TOMORROW.

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:25 AM MDTHigh Wind WatchCYSCrook, Weston11 hr

Nearby

High Wind Warnings in Nebraska, 2007High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.